Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have shooting high blood pressure, take Avapro daily. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11869 Questions
yes my blood pressure went to 245/134 its down to today 200/ 89 take 1 avapro 300mg daily i just XXXXXXX nt understand whats going on
Posted Wed, 2 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 31 minutes later
Brief Answer:
If usually normal need bloods to be done

Detailed Answer:
Hi, thanks for using healthcare magic

If your readings are usually in the normal range with the systolic less than 140 and the diastolic less than 90 then your doctor would need to determine the reason for the sharp increase.

Possible causes would be infection, severe pain, hormonal conditions such as high cortisol, thyroid disease , pheochromocytoma (increase in adrenalin hormones).This can be checked by blood tests such as a full blood count and hormonal blood tests.

Many persons with high blood pressure require more than one medication for control of blood pressure.

Blood pressure medications work in different ways. Ibesartan (also known as avapro) works by preventing a chemical called angiotensin 11 from working.
This chemical can constrict blood vessel and result in high blood pressure. By blocking this chemical from working , these medication reduce blood pressure.

To reduce your blood pressure your doctor may consider adding at least 2 additional medications to the avapro.
One of these may be a diuretic.

In many cases of high blood pressure , there is too much fluid or blood volume that is contributing to the high readings.Diuretics would get rid of this excess fluid.
Example are chlorthiazide, chlorthalidone, lasix.

There are other classes or types of medication that can be used in addition to these.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor